Illinois Journal of Mathematics

On the projective embeddings of Gorenstein toric del Pezzo surfaces

T. Kikuchi and T. Nakano

Full-text: Open access

Abstract

We study the projective embeddings of complete Gorenstein toric del Pezzo surfaces by ample complete linear systems, especially of minimal degree and dimension. Complete Gorenstein toric del Pezzo surfaces are in one-to-one correspondence with the 2-dimensional reflexive integral convex polytopes, which are classified into 16 types up to isomorphisms of lattices. Our main result shows that the minimal dimension and the minimal degree of all the ample complete linear systems on such a surface are attained by the primitive anti-canonical class except one case. From this, we determine the projective embeddings of these surfaces which are global complete intersections. We also show that the minimal free resolution of the defining ideal of the image under the anti-canonical embedding of these surfaces is given by an Eagon–Northcott complex.

Article information

Source
Illinois J. Math., Volume 53, Number 4 (2009), 1051-1059.

Dates
First available in Project Euclid: 22 November 2010

Permanent link to this document
https://projecteuclid.org/euclid.ijm/1290435338

Digital Object Identifier
doi:10.1215/ijm/1290435338

Mathematical Reviews number (MathSciNet)
MR2741177

Zentralblatt MATH identifier
1206.14063

Subjects
Primary: 14J25: Special surfaces {For Hilbert modular surfaces, see 14G35} 14M25: Toric varieties, Newton polyhedra [See also 52B20]

Citation

Kikuchi, T.; Nakano, T. On the projective embeddings of Gorenstein toric del Pezzo surfaces. Illinois J. Math. 53 (2009), no. 4, 1051--1059. doi:10.1215/ijm/1290435338. https://projecteuclid.org/euclid.ijm/1290435338


Export citation

References

  • D. Eisenbud, The geometry of syzygies, GTM, vol. 229, Springer, New York, 2005.
  • W. Fulton, Introduction to toric varieties, Princeton Univ. Press, Princeton, NJ, 1993.
  • T. Kikuchi, On toric Gorenstein del Pezzo surfaces, Master Thesis, Tokyo Denki Univ., 2007.
  • R. Koelman, The number of moduli of families of curves on toric surfaces, Thesis, Univ. Nijmegen, 1991.
  • B. Poonen and F. Rodriguez-Villegas, Lattice polygons and the number 12, Amer. Math. Monthly 107 (2000), 238–250.
  • H. Schenck, Lattice polygons and Green's theorem, Proc. Amer. Math. Soc. 132 (2004), 3509–3512.
  • B. Sturmfels, Gröbner bases and convex polytopes, Amer. Math. Soc., Providence, RI, 1996.
  • Wolfram Research, Inc., Mathematica 6, Wolfram Research, Inc., Champaign IL, 2007.